MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Granuloma (1876); Scar Tissue (2060); Fibrosis (3167)
Date of Event 02/26/2007
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2006 ¿ patient was diagnosed with large bilateral inguinal hernia thereby underwent open with implant of perfix plugs (device # 1) and (device # 2).Per operative notes, ¿the left inguinal hernia was noted and a large perfix plug (device #1) was placed in the lateral aspect of the canal wall and an onlay mesh was placed affixed to the fascia.In the right inguinal region, the small sac was identified and a perfix plug (device #2) was placed into the lateral defect of the posterior canal and an onlay mesh was placed affixed to the fascia as similar as left side.¿ on (b)(6) 2006 ¿ patient was diagnosed with suture and mesh granuloma of old left inguinal hernia thereby underwent open repair.Per operative notes, ¿the entire firm mass was excised in its entirety and it appeared to be a granuloma secondary to mesh (device # 1).¿ on (b)(6) 2006 ¿ patient was diagnosed with suture and mesh granuloma of left inguinal thereby underwent open repair with partial removal of mesh (device # 1).Per operative notes, ¿a large portion of mesh granuloma was excised including some suture granulomas.The mesh that had been placed previously around the external canal was left in place.¿ on (b)(6) 2007 ¿ patient was diagnosed with suture and bilateral mesh granuloma thereby underwent open repair with removal of mesh (device #1 and #2).Per operative notes, ¿in the right inguinal region, the old mesh granuloma (device #2) plus scarring and fibrosis were completely removed.In the left inguinal region, sclerotic fibrotic mesh (device #1) and some scarring in the area was excised.On (b)(6) 2007 ¿ patient was diagnosed with chronic left inguinodynia thereby underwent open repair.Per operative notes, ¿there was a evidence of scarring.A flat piece of mesh had been placed over the floor of the canal.The cord structures were adherent to the piece of mesh.The mesh was removed.The iliohypogastric nerve, ilioinguinal nerve, genitofemoral nerve were ligated.Because of the removal of mesh plug, there was a defect within the floor of a canal.A bard soft mesh (device #3) was placed on the floor of the canal and secured using sutures.¿ on (b)(6) 2007 ¿ patient had ischemic left testicle with substantial pain thereby underwent scrotal left orchiectomy with placement of intrascrotal saline prosthesis.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22934503
Report Number1213643-2025-00805
Device Sequence Number9156441
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(10)43LOD117
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112770
Device Lot Number43LOD117
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale